Medical Questions > Mental Health > Panic Attacks Forum

what to expect when going off Wellbutrin

I've been taking Wellbutrin for the past two years (Wellbutrin XL 150mg) for occational but dibilitating anxiety attacks. Upon using the drug, I began writing a health journal... tracking my attacks. As it turns out... My anxiety is ALWAYS the week before my period. I still have little ones, but I'm now able to reason that the little twinges I feel are just part of my human system... and that I"M NOT DYING!!!

LONG STORY SHORT... I'm ready to go off. Nobody seems to really know HOW to go off this drug since it's the lowest dosage of Wellbutrin possible.

ANY IDEAS WOULD BE REALLY APPRECIATED... do I go cold turkey? It so.. what sshould I expect?
Did you find this post helpful?
|

User Profile
replied February 17th, 2008
Experienced User
Wellbutrin.
Well I have never taken wellbutrin. My best friend takes it and she loves it. I have taken paxil in the past. I took it for 2 1/2 years. When I was ready to go off it, I scheduled a doctor's appt. My doctor told me I could not go off it cold turkey. I weened off it very slowly and barely had withdrawal symptoms. You should consult your doctor. I research online a lot and many people have stated that you will have wicked side effects if you go off an anti-depressant cold turkey. Especially if you had been taking it for over a year. Paxil was a great medication for me. It worked wonders. But my family did not want me to rely on it. So I made the decision to come off it. For some reason, my Father,Mother, and brother are very against anti-depressants. I hope that I helped you with your question.
|
Did you find this post helpful?

replied August 30th, 2013
coming off Wellbutrin/bupropion
Lucky you..Paxil made me itch like crazy and after 3 months I happened to ask my doctor if it was a side effect of the drug, and he gave huge sigh and said "yes" and I said well "bye bye Paxil.". I'm coming of bupropion (generic Wellbutrin)..it just made me worse and worse (2 years!!) my anxiety went through the roof, insomnia etc..dr. lowered to 150mg...but I'm still miserable and he has admitted he is going to cut me off from my klonopin/clonazepam (23 years of 3 mg a day as needed, I was only on 1mg a day and sometimes using when I was anxious...taking care of dying Mom and dealing with GAD and agoraphobia...among other things.) So he gives me a med that is in the similar realm of amphetamines (!!) and increases my anxiety!!!. Talk long and hard with your doctor, report all side effects and see if the withdrawal makes you miserable if short term 'relaxing meds' can help you through it. I'm looking for another doctor needless to say.
|
Did you find this post helpful?
Must Read
Learn how doctors clinically diagnose one of twelve kinds of anxiety disorders...and which doctors you should see for an anxiety diagnosis....
Anxiety disorders can affect anyone. But do you know the common signs and symptoms of anxiety disorders? Learn more now....
Anxiety is a normal, healthy emotion when experienced during specific moments. But do you know the signs that anxiety has gotten out of control? Read more here...